Does Lisinopril Cause ED?

Does Lisinopril Cause ED?

Does Lisinopril Cause ED?

Those diagnosed with having high blood pressure are sometimes prescribed the drug Lisinopril. This medication is part of a group of drugs called ACE inhibitors (angiotensin-converting enzyme). These drugs block the enzyme which increases the amount of sodium and water in the body, adding less volume to the blood and thereby lowering one’s blood pressure.

Lisinopril also causes blood vessels to narrow. Long-term use of this medication may not be enough to manage hypertension, and the long-term side effects include cardiovascular disease and kidney failure. The most common short-term side effect is a cough. Others include diarrhea and stomach ache on the onset of treatment (which typically dissipates after a couple days), dizziness when standing, and drowsiness. Up to 10% of the population will experience one of these common side effects.

There are some less common side effects which may indicate that you have an allergy to the medication. If you experience any of the following, talk to your physician right away. These can occur in 0.1%-1% of the population, or 1 in 1,000:

  • Serious side effects include a rash, itching, fatigue, insomnia, changes in taste, a stuffy or runny nose, heart palpitations, difficulty breathing, and erectile dysfunction (ED). If you experience any of these symptoms, talk to your doctor right away.
  • For swelling, a hoarse voice, severe sore throat, extreme nausea, and other strong symptoms, seek medical attention immediately. This is most likely an allergic reaction.

Do not ingest a large quantity of alcohol, as your blood pressure could drop suddenly as a result. Consult with your doctor about your chances of experiencing any negative side effects to this medication, and what the long-term game plan is for hypertension treatment. What other options or medications are available? What side effects do they have? Unfortunately, there is often no way to tell how a particular patient will react to any one drug. Still, the chances of side effects, especially serious ones such as ED, are rare.

If you are already taking ED medication, talk to your doctor about any possible conflict. If you do take Lisinopril and it causes ED, it is likely to wear off quickly. For the average person, once they stop taking the medication, it only stays in the body for 3-4 days, though it can take up to 2 weeks for it to be completely out of your system .

If you are experiencing what you think to be erectile dysfunction or ED, contact a qualified physician in your area for a medical evaluation. A serious medical condition could be the underlying cause.

 

Author Info

Erectile Doctor

No Comments

Post a Comment